KFL & A Public Health warns residents of drug poisoning – Kingston
Residents of Kingston and the area are urged to use extreme caution when using drugs, as a toxic lot is circulating in Kingston, Frontenac, Lennox and Addington.
The beige / yellow colored drugs from toxicology reports for the past few weeks indicate the presence of fentanyl in the local drug supply. As a result, overdoses can occur instantly and lead to prolonged sedation and disorientation that can last for hours.
Awasiw night shift staff administer naloxone, save man from drug overdose
According to the health unit, since the start of the COVID-19 pandemic, the supply of drugs has become more contaminated and unpredictable. The health unit is warning the public that drugs of any color can be contaminated.
KFL & A Public Health reminds drug users not to mix or use alone and to always have a naloxone kit nearby. They add that when using, practice social distancing and make sure someone is present who knows how to use a naloxone kit. If there is no one, the National overdose response service is an anonymous 24/7 helpline to call at 1-888-688-6677.
And if there is a medical emergency, the public health unit says to always dial 9-1-1.
Harm reduction advocates say coronavirus pandemic has caused surge in drug overdoses in Montreal
© 2021 Global News, a division of Corus Entertainment Inc.